MAUDE Adverse Event Report: MICROVENTION, INC. AZUR; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 2.4 progreat microcatheter.6 fr ansel sheath.Mustang balloon.Cx, ruby lp, embold and nester coils.V-grip: 45-4001, lot# 0001168175.A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that during a splenic aneurysm embolization case, there was extreme tortuosity, the doctor was using a microcatheter with an 0.18 gt-r, the microcatheter tracked through the tortuosity easily.The provider was able to deploy multiple coils through the microcatheter.He tried to deploy a non-microvention packing coil and tried to manipulate the microcatheter while the coil was in the catheter and encountered an issue where the non-microvention coil detached prematurely.The provider was able to push that coil out, he flushed the microcatheter and performed an angiogram.He then tried to advance a 20cm hyrdopack coil and encountered resistance.He tried to remove the hydropack and the coil got stuck and broke.He removed the pusher wire and the portion that had broken, the coil started to unravel but he removed the microcatheter which had the remainder of the broken coil within it with no issues.The case finished with no other issues and the patient was able to go to recovery.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the implant coil separated from the pusher, stretched, broken, and entangled, which is consistent with the alleged product issue.The pusher was not returned for evaluation.The investigation found the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched and broken implant, but the damage is consistent with the device experiencing forces exceeding the implant's yield and tensile strength.
 
Event or Problem Description
Please see section h11 for device investigation results.

Brand Name
AZUR
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24847338
Report Number2032493-2026-00239
Device Sequence Number12993453
Product Code KRD
UDI-Device Identifier00842429118054
UDI-Public(01)00842429118054(11)250723(17)300630(10)0001204021
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880020
Device Lot Number0001204021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown